MAUDE Adverse Event Report: BD INSYTE-N¿ IV CATHETER 24GA 0.56IN; INTRAVASCULAR CATHETER

BD INSYTE-N¿ IV CATHETER 24GA 0.56IN; INTRAVASCULAR CATHETER
Model Number 381211
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that 2 bd insyte-n¿ iv catheters 24ga 0.56in experienced a needle that pierced through the needle cover.The following information was provided by the initial reporter: nurses and registrar noted on preparing for iv cannular insertion, bd insyte-n 24 ga 14mm, that the needles were going through the side of the plastic sleeve, also one we opened had a right angle bend at its tip.Registrar went to insert iv cannular into 3month old baby, but the guiding needle had gone out the side of plastic sleeve (part that is left in vein) this prickled skin but could not be advanced so failed and had to re-cannulate.
 
Additional Manufacturer Narrative
H.6.Investigation: no photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified, and the root cause could not be determined.A device history record could not be evaluated as the lot number is unknown.H3 other text : see h.10.
 
Event or Problem Description

Brand Name
BD INSYTE-N¿ IV CATHETER 24GA 0.56IN
Common Device Name
INTRAVASCULAR CATHETER
MDR Report Key12316669
Report Number8041187-2021-00719
Device Sequence Number4672146
Product Code FOZ
UDI-Device Identifier30382903812111
UDI-Public30382903812111
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number381211
Device Catalogue Number381211
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/15/2021
Supplement Date Received by Manufacturer09/10/2021
Initial Report FDA Received Date08/12/2021
Supplement Report FDA Received Date09/24/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1